Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Gi Woon Kim 3 Articles
Association between Smoking and Delayed Neuropsychological Sequelae in Acute Carbon Monoxide Poisoning
Hak Myeon Kim, Sung Woo Choi, Sang Un Nah, Hyo Jeong Choi, Hoon Lim, Gi Woon Kim, Sang Soo Han, Young Hwan Lee
J Korean Soc Clin Toxicol. 2018;16(2):102-107.   Published online December 31, 2018
DOI: https://doi.org/10.22537/jksct.2018.16.2.102
  • 66 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study examined the association between smoking and delayed neuropsychological sequelae (DNS) in acute carbon monoxide (CO) poisoning. Methods: Patients admitted to the medical center emergency department from March 2016 to March 2017 because of CO poisoning were examined retrospectively. The patients were divided into two groups: DNS and Non-DNS group. Multiple factors were analyzed to explain DNS, which was assessed by motor disturbances, cognitive impairment, dysphagia, Parkinson-like syndromes, epilepsy, and emotional lability in CO poisoning. Results: A total of 120 patients were included. The factors related to DNS were smoking (pack-years) (p=0.002) and initial carbon monoxide-hemoglobin level (p=0.015). On the other hand, after multivariate logistic regression analysis, smoking (Odds ratio 1.07; 95% CI, 1.02-1.13; p=0.004) was the only factor associated with DNS. Conclusion: Smoking is a very reliable factor for predicting the occurrence of DNS. A history of smoking in patients who suffer from CO intoxication is important. If a patient smokes, treatment should be started actively and as soon as possible.
Cardiovascular Manifestations and Clinical Course after Acute Carbon Monoxide Poisoning
In Soo Lee, Yoon Seok Jung, Young Gi Min, Gi Woon Kim, Sang Cheon Choi
J Korean Soc Clin Toxicol. 2012;10(2):103-110.   Published online December 31, 2012
  • 73 View
  • 0 Download
AbstractAbstract PDF
Purpose: The aim of this study was to evaluate the cardiovascular manifestations and clinical course in patients with acute carbon monoxide poisoning. Methods: A retrospective study was conducted over a 36 month period on consecutive patients who visited an emergency medical center and were diagnosed with acute carbon monoxide poisoning. A standardized data extraction protocol was performed on the selected patients. Results: A total of 293 patients were selected during the study period. Cardiac manifestations were observed in 35.2% (n=103) of the patients: hypotension in 11 patients (3.8%), ECG abnormalities in 44 patients (15.0%) and cardiac enzyme abnormalities in 103 patients (35.2%). Echo cardiography was performed on 56 patients with cardiac toxicity: 12 patients had abnormal results (5 patients with global hypokinesia and 7 patients with regional wall akinesia). Five patients died within 3 hours after ED admission, and the remaining patients were discharged alive. At 3 months after discharge, none of these patients had died.The SOFA scores in the severe cardiac toxicity group and non-severe cardiac toxicity group at the time of arrival were $2.53{pm}2.29$ and $2.19{pm}2.12$, respectively (p=0.860). Conclusion: Cardiovascular manifestations occur after acute CO poisoning at arateof 35.2%. Even those with severe cardiovascular toxicity recovered well within 10 days after admission. Therefore, the importance of cardiac toxicity after acute CO poisoning is not significant in itself in the clinical course, and the short-term prognosis of cardiac toxicity is unlikely to be unfavorable in acute CO poisoning.
A Case of Amisulpride Induced QT Prolongation
Choung Ah Lee, Hyeon Soo Park, Young Gi Min, Gi Woon Kim
J Korean Soc Clin Toxicol. 2005;3(2):135-138.   Published online December 31, 2005
  • 74 View
  • 0 Download
AbstractAbstract PDF
Amisulpride is a newly developed atypical antipsychotic agent effective in treating the positive and negative symptom of schizophrenia. Over-dose of amisulpride can cause hypocalcemia and thus may lead to QT prolongation. We report a case of hypocalcemia and QT prolongation. The QT prolongation was normalized after calcium supplement.

JKSCT : Journal of The Korean Society of Clinical Toxicology